Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 120, NWS San Angelo, TX

August 16, 2007Kimble County, Mason County, Texas

NWS San Angelo, TX issued this flash flood warning at Aug 16, 2007, 8:39 PM CDT for Kimble County, Mason County, Texas. It took effect at Aug 16, 2007, 8:46 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2007, 8:39 PM CDT (01:39 UTC)
In effect from
Aug 16, 2007, 8:46 PM CDT
Expired
Aug 16, 2007, 11:45 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Kimble County, TX, Mason County, TX

The radar

The San Angelo radar (KSJT), 128 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 7:25 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 16, 7:25 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
725 PM CDT THU AUG 16 2007

.AVIATION...
REMNANTS OF T.S. ERIN WILL BE SLOW MOVING. MVFR CIGS/VSBYS THROUGH
THE FORECAST WITH OCCASIONAL IFR OR LOWER CIGS/VSBYS IN SHOWERS
AND THUNDERSTORMS

&&

.PREV DISCUSSION... /ISSUED 327 PM CDT THU AUG 16 2007/

DISCUSSION...
THE FORECAST FOCUS IS ON THE HEAVY AND POSSIBLY EXCESSIVE RAINFALL
POTENTIAL ASSOCIATED WITH THE REMNANTS OF ERIN. TROPICAL DEPRESSION
ERIN IS MOVING TO THE NORTHWEST...AND WAS LOCATED JUST SOUTH OF
THE SAN ANTONIO METRO AREA EARLY THIS AFTERNOON. SOME BANDS OF
SHOWERS HAVE MOVED NORTHWEST INTO OUR SOUTHEASTERN COUNTIES THIS
AFTERNOON. RADAR AND INFRARED SATELLITE IMAGERY TRENDS INDICATE
ENHANCED CONVECTION DEVELOPING JUST NORTH AND NORTHWEST OF THE
CIRCULATION CENTER. EXPECT SHOWERS AND A FEW THUNDERSTORMS TO
DEVELOP INTO OUR SOUTHEAST AND SOUTHERN COUNTIES AND BECOME MORE
NUMEROUS LATE THIS AFTERNOON AND EVENING...AS ERIN DRAWS CLOSER.

PROJECTIONS AT THIS TIME TAKE THE REMNANT LOW ON A NORTHWEST
OR WEST-NORTHWEST TRACK TO NEAR THE SOUTHERN BORDER OF CROCKETT
COUNTY BY EARLY FRIDAY MORNING. SYSTEM WILL DRIFT TO THE NORTHWEST
ON FRIDAY...AND THEN SHOULD MEANDER AROUND WEST TEXAS ON SATURDAY
AND POSSIBLY INTO SUNDAY. THIS TO OCCUR AS THE UPPER HIGH TO THE
NORTH BECOMES SPLIT WITH TWO CENTERS DEVELOPING. ONE CENTER WILL BE
OVER NEW MEXICO WITH THE OTHER LOCATED OVER THE SOUTHEASTERN STATES.

WITH THE MOISTURE SURGE WHICH IS OCCURRING...PRECIPITABLE WATER
VALUES ARE INCREASING TO OVER 2 INCHES...AND THIS AIRMASS WILL
REMAIN ACROSS WEST CENTRAL TEXAS FRIDAY INTO THE WEEKEND.

THIS SETUP BRINGS THE THREAT FOR HEAVY AND POSSIBLY EXCESSIVE
RAINFALL. THE MAIN CONCERN TONIGHT IS WITH THE REMNANT LOW AND MID
LEVEL CIRCULATION CENTER TRACKING TOWARD OUR FAR SOUTHERN
COUNTIES. EXPECT A CONCENTRATED AREA OF CONVECTION WITH VERY HEAVY
RAINFALL AROUND THE REMNANT LOW. THIS COULD AFFECT OUR SOUTHERN
TIER OF COUNTIES OVERNIGHT. EXPECT AN EXPANDED AREA OF CONVECTION
ACROSS OUR AREA ON FRIDAY WITH THE REMNANTS OF ERIN JUST TO OUR
WEST.

CONVECTION SHOULD CONTRACT TO WHAT IS LEFT OF THE REMNANT LOW
AGAIN FRIDAY NIGHT...AND THIS MAY BE NEAR OUR WESTERN BORDER
COUNTIES. CARRYING FAIRLY HIGH POPS AGAIN SATURDAY GIVEN THE
PROXIMITY OF THE SYSTEM AND PRESENCE OF A DEEP MOIST AIRMASS.

ALTHOUGH OUR AREA HAS EXPERIENCED DRY WEATHER OVER THE PAST
COUPLE OF WEEKS AND COULD ABSORB SOME RAINFALL INITIALLY...THE
THE POTENTIAL FOR RAINFALL RATES OF 1 TO 2 INCHES OR MORE PER HOUR
WOULD RESULT IN EXCESSIVE RAINFALL AND POSSIBLE FLASH FLOODING. WE
HAVE ISSUED A FLASH FLOOD WATCH UNTIL 7 PM FRIDAY...FOR THE AREA
ROUGHLY SOUTHEAST OF A LINE FROM MERTZON TO SAN ANGELO TO BROWNWOOD.
HPC ALSO HAS THIS AREA IN A HIGH RISK FOR EXCESSIVE RAINFALL. LATER
SHIFTS CAN MAKE ADJUSTMENTS TO THE FLASH FLOOD WATCH AS THIS
SITUATION UNFOLDS.

THERE ARE STILL SOME UNCERTAINTIES WITH SPECIFICALLY WHERE
THE REMNANT LOW WILL END UP...AND HOW STRONG IT WILL BE...
DURING THE NEXT COUPLE OF DAYS. WE WILL CONTINUE TO CLOSELY
MONITOR DEVELOPMENTS AND MAKE ADJUSTMENTS TO THE FORECAST.

PRESENCE OF CONSIDERABLE CLOUDCOVER AND HIGHER RAIN CHANCES
WILL RESULT IN COOLER DAYTIME TEMPERATURES THIS WEEKEND WITH
A REDUCED DIURNAL TEMPERATURE RANGE.

BRIEFLY LOOKING AHEAD INTO NEXT WEEK...GOING WITH A DRY
FORECAST AND WARMER TEMPERATURES AT THIS TIME. EVEN SO...THE
DAILY HIGHS WILL NOT BE AS HOT AS WHAT OCCURRED DURING THE PAST
WEEK. THE GFS BRINGS A TUTT LOW INTO TEXAS FROM THE GULF OF
MEXICO MONDAY NIGHT AND TUESDAY OF NEXT WEEK. WILL ALSO BE
WATCHING TO SEE WHERE HURRICANE DEAN MAY TRACK. POPS MAY BE
ADDED TO PARTS OF THE FORECAST NEXT WEEK AS MODEL TRENDS
BECOME MORE CLEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  72  79  73  83 /  50  90  60  60
SAN ANGELO  72  79  72  83 /  70  90  70  60
JUNCTION  72  80  72  83 /  90  90  60  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BROWN-COLEMAN-
CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH-MENARD-RUNNELS-SAN
SABA-SCHLEICHER-SUTTON-TOM GREEN.

&&

09
Hazardous weather outlook, Aug 16, 3:01 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT THU AUG 16 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-172015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
301 PM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE REMNANTS OF TROPICAL DEPRESSION ERIN WILL BRING THE POTENTIAL
FOR VERY HEAVY RAIN AND FLASH FLOODING TO THE SOUTHERN HALF OF
WEST CENTRAL TEXAS TONIGHT. THE BEST CHANCE OF VERY HEAVY RAIN
WILL BE SOUTH OF A LINE FROM MERTZON TO SAN ANGELO TO BALLINGER TO
BROWNWOOD. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE LIKELY WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL PRODUCE MORE VERY HEAVY RAIN ACROSS THE SOUTHERN
HALF OF WEST CENTRAL TEXAS ON FRIDAY AND FRIDAY NIGHT. TOTAL
RAINFALL AMOUNTS OF 3 TO 5 INCHES AND FLASH FLOODING WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED...HOWEVER RAINFALL
REPORTS WOULD BE HELPFUL.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 9:22 PM CDTRiver Flood WarningSJTMason23 hr
Aug 16, 9:22 PM CDTRiver Flood WarningSJTKimble24 hr
Aug 16, 9:22 PM CDTRiver Flood WarningSJTMason36 hr
Aug 16, 11:29 PM CDTFlash Flood WarningSJTKimble, Mason4 hr
Aug 17, 1:50 AM CDTFlash Flood WarningSJTMenard6 hr
Aug 17, 3:28 AM CDTFlash Flood WarningSJTKimble, Mason6 hr
Aug 17, 6:40 AM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton4 hr
Aug 17, 7:01 AM CDTFlash Flood WarningSJTMcCulloch, San Saba4 hr
Aug 17, 8:45 AM CDTFlash Flood WarningSJTConcho, Irion, Tom Green6 hr
Aug 17, 11:56 AM CDTFlash Flood WarningSJTCoke4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.